Lexapro 20 mg. Nausia, stomache pain, weird electric pulses in head, heart burn, sweating, shaking?
This question has also been asked and answered here: Lexapro Withdrawal Symptoms?
Lexapro (escitalopram oxalate) and other selective serotonin reuptake inhibitors (SSRIs for short) are known to cause withdrawal symptoms in those who quickly stop their medicine.
Symptoms of Lexapro withdrawal can include but are not limited to:
Irritability; Agitation; Dizziness; A burning or tingling sensation; Anxiety; Confusion; Headache; Insomnia; Tiredness.
In most people, these withdrawal symptoms improve with time, without the need for any treatment.
When a person is going to be stopping Lexapro, the doctor will wean him or her off slowly to minimize the chances of developing Lexapro withdrawal symptoms. If symptoms do occur, the doctor may return the person to his or her original Lexapro dosage and then wean him or her off even more slowly.
However, please do get more info from a doc/pharmacist, take care, be well & safe.
I went through it this fall... Dizziness, hot flashes, tightening of the throat, getting upset, being emotional, headaches, etc. The list goes on and on. When I talk about hot flashes, I am a HS teacher and my students had to come to class in August with sweaters as I had to keep the room very cold. I was for 4 years on Lexapro 10mg after my husband came back very sick from his deployment. I decided to wean off and that I could do it myself. Since I am 48, at first I thought all the symptoms were linked to menopause. After hormone level checks, I found out it wasn't that.
Well I now know what withdrawal is like and it is horrible. I will think twice before taking any medication, including vitamins. It has given me quite a perspective in life and I do not want anything weird in my body!
If you wean off, please do it with your doctor. I thought I'd surprise him but it is not a walk in the park.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Aug 2009 • 1 answer
Posted 5 Feb 2010 • 8 answers
Posted 20 Aug 2010 • 2 answers
Posted 24 Jun 2012 • 4 answers
Posted 26 Aug 2015 • 1 answer